Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Getting off meds
Dec 19, 2008

I was diagnosed in 2000 with CD4 650 and viral load at 402,000. My doctor immediately put me on TRIZIVIR, which I am still on. My CD4 count went up to 950 and my viral immediately dropped to <50, where it has been since. What are the risks and or advantages of stopping medication at this junction?

Response from Dr. Henry

Stopping HIV meds generally leads to a return of HIV to pre-treatment level and a fall in the CD4 count. There may also be a period of immune disturbance/inflammation which could lead to increased risk for a range of non-AIDS events (such as heart disease, cancer) as seen in the SMART study. For some patients with high baseline CD4 counts treatment can be stopped for a while with no major health risk but there may be at least subtle health concerns even in those cases. There is no group of HIV +patients on treatment for whom treatment interruption can be generally recommended outside of research trials at present. KH



Previous
Viagra & HIV Medecine
Next
Lemon balm - any interactions with Atripla?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement